• Announcements

Anerros

Anerros: Seroquel and Sereneda, Loss of memory,diziness and general brain function

7 posts in this topic

Hi recently (about a month ago) came off seroqul and serenada. Have been taking 200mg seroquel for the last 6 years every day i am 27 years old, I dont remember what dosage i took of serenada. Started having memory problems such as suddenly forgetting my phone number and how to reach some places.
In addition i kind of feel slow and dizzy whenever im stressed. I read somewhere about a research that its results stated that antipaychotics may cause the grey and white matter to shrink and fear these drugs may have damaged my brain.
Are these only withdrawl symptoms, am i just paranoid?
Thanks

Share this post


Link to post

Hello Anerros, welcome to SA!

 

I moved your thread to create an Intro for you since you are new and you will receive more responses in the Intros and Updates forum.  This is your thread to document your journey, ask questions specific to your situation, give updates, etc.  By clicking "Follow" above, you will be notified of any responses to your thread.

 

It looks as though you are experiencing withdrawal from Seroquel and Serenada.  I would not worry so much about long term brain damage at this point.  Yes, such information confirms that we need to ditch psych meds, but it is never advised to do a cold turkey to do so.  Those of us on these drugs for years, not months, must taper slowly or risk protracted antidepressant withdrawal syndrome (PAWS).  All your symptoms fit.  Thanks to neuroplasticity, the brain has a tremendous capacity to heal.

 

First, it would help if you could fill in your signature block with your drug history, including the taper schedule if you did taper, how long at each dosage, and when you came off.  This shows up under all your posts and allows us to see your history at a glance.  Please put your Withdrawal History in Signature.  Please include all drugs you are or were on, Rx and OTC.

 

I'm going to give you some links to read that will help you understand why this happens and why reinstating a very small dose would be prudent.

 

Introduction to AD Withdrawal Syndrome

Brain Remodelling (Rhi's Description of Brain Healing)

About reinstating and stabilizing to reduce withdrawal symptoms

Why taper by 10% of my dosage?

 

Reinstatement really is the best course, because otherwise withdrawal can continue on for quite some time, months and even years, with a Windows and Waves Pattern of Stabilization

 

We strongly recommend reinstating, but we need to know what dose of Serenada you were on to help you figure out a reinstatement dose.  When people come off too quickly, the nervous system becomes sensitized, and a larger reinstatement could cause an adverse reaction, so we like people to try a small amount to; if you feel bad right away, then there is less to come off of and less destabilization caused by such a small amount.  Read the link for more information.

 

Since your nervous system is highly sensitized by withdrawal, we recommend people take the following supplements:

 

Omega-3 Fish Oil

Magnesium

 

Are you taking any other supplements?  Some, such as the B vitamins, can be activating.  People often become sensitive to things that used to not be problematic, such as sugar, caffeine, and alcohol, so be aware of that.

 

Read up on the links, fill in your signature block,  and come back with questions!  

 

SG

Share this post


Link to post

Hi squirelly and thanks.

I'm not taking any other supplements, it kind of relaxed me reading the post before but I just noticed that the site refers to AD while I were on a low dosage of antipsychotics (seroquel) as well, which were supposed to act as mood stabilizers too.

I kind of fear more my use of seroquel then I am for serenada since I felt it's effect harder on me, even though I may be wrong and the one that caused me feeling this way is actually the AD.

I feel dumber then before and fear I have cause irreversible damage to my brain, however it only started I think after I began tapering the medicine, I mean I have felt a reduction in intelligence while being on this crap but recently it was the hardest while tapering and now a month after it.

Could it be the ADs that are causing these problems? Memory issues, slow thinking, lack of ideas, maybe muscle memory? (trouble typing sometimes)

Share this post


Link to post

Hi Anerros, 

When it comes to withdrawal and the impact on all of our functions, cognitive and physical, ALL the psych meds impact us, not just the ADS.  So, where you see reference to "ADs," sub in "psych meds."  They all cause oppositional compensation in the nervous system, and no matter what neurotransmitter pathway the drug is working on, they are all interactive and so remodeling takes place throughout.

 

Believe me, I've had the cog-fog from Effexor, and it is a common symptom for all the drugs.  I love this entry, even though it is about benzos; it pertains to all the drugs:

 

What is Happening in Your Brain

 

SG

Share this post


Link to post

I'm about 2 months free of these poisons seroquel and serenada yet i'm still having cognition issues (memory, spelling and generally just feeling dumber (I kind of look like this most of the time -> :huh:) ).

I am constantly obsessing over the idea of it being irreversible and that my life was ruined because of it.

I went to a neurologist and he told me everything was fine after giving me some tests, no ct scan or mri or whatever just touch your nose, look left and right, hammer to the knee kind of stuff, so I am still kind of depressed because of it. I did forget to tell him about my language issues. 

It all began after I quit my drugs so it may be a side effect of me quitting them (the obsessions), they may have been always there while I was on drugs but I didn't notice or was indifferent to them because of the drugs themselves.

People around me are telling me that i'm just imagining things, and that i'm fine, that i'm just having problems concentrating

and even the doctors are saying that however I still feel bad.

 

Would be great if someone have had the same experiences and could give me some advice how to cope with these emotions.

 

Share this post


Link to post

Hi Anerros, 

 

I am merging this topic with your Intro since it is about your particular situation.

 

I'm sorry you are struggling with this.  At just two months out, you are very certainly suffering Neuro Emotions and cognitive issues from withdrawal.   Withdrawal plays tricks on the mind.  It is really pretty fascinating how the unbalanced chemistry of the brain due to cessation of these drugs affects thought processes, and it is very common to doubt oneself as a result.

 

Have you gone through the Non-drug techniques to cope with emotional symptoms?

 

OCD is commonly brought up in withdrawal:  OCD Obsessive Thoughts, Compulsive Behaviours.  If you haven't seen the withdrawal symptom checklist, you might want to familiarize yourself with it:  Dr Joseph Glenmullen's Symptoms Checklist.  It is not all-inclusive.

 

Here's a big thread about cognitive stuff:  http://survivingantidepressants.org/index.php?/topic/7043-brain-fog-blank-mind-comprehension-cognitive-and-memory-problems/

 

You went off your meds very quickly, two within a fairly short period.  If you are having a rough time, you might consider a TINY reinstatement of Seroquel to alleviate the severity of symptoms being that you were on it a long time and are in withdrawal from it.  When people come off too quickly, they are left with having to do most of the healing AFTER being off the drugs and are left with the Windows and Waves Pattern of Stabilization which can be traumatic.  You need to go into that fully understanding the process and willing to Accept withdrawal symptoms and let them move on by without getting frightened and caught up in secondary fear.  That can be difficult when in the midst of it due to the tricks played on the mind - when in it, everything feels "real" even though it's not.  

 

When doing the 10% taper, people are healing WHILE they are tapering so that when they come off, most of the healing is done and withdrawal, if any, should be mild and short-lived. 

 

Why taper by 10% of my dosage?

 

Coming off 200 mg of Seroquel over two months is virtually a cold turkey, so you are left with a lot of healing to do yet.  Can you come to grips with the windows and waves that are likely to ensue yet?  Video:  Healing From Antidepressants - Patterns of Recovery

 

If yes, then it is best to really familiarize yourself with those non-drug techniques of self-support.

 

SG

Share this post


Link to post

Thanks so much  :) wow .. I really appreciate the informative responses I get here.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now